Medical Specialty >> Gastroenterology

Doctors Lounge - Gastroenterology Answers

Back to Gastroenterology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/15/2017.

Forum Name: Gastroenterology Topics

Question: What's wrong w/ above my lip and what can I do?(PICS INSIDE)


 JustAnotherVictim1 - Sun Jan 18, 2004 11:39 am

Hey, A few days ago I had like a pimple like thing on my upper lip and it didn't look go so I tried popping it because I had a Basketball Game to go to...So I rubbed it and popped it and it started bleeding and I was at the Game so I had Rough Paper Towel and I kept on Wiping up the blood with the Paper Towel...and I don't know if it was because the Paper Towel was too rough or what not but I now have a rash like chappness below my nose and above my lip...it is dry and rough feeling and it has an Irretating feeling...here are some pictures of what I have...What can I do to get rid of it (I have school tomm. so I might need to stay home?)

ImageImageImage
 Dr. Russell M - Sun Jan 18, 2004 11:00 pm

User avatar Hi!

I feel herpes viral infection of the lips to be the cause [Herpes labialis]. Otherwise called cold sores or fever blisters, this is a self-limiting condition with no cause for alarm. Various antiviral drugs in the form of ointments as well as pills are available for shortening the course of symptoms, and preventing dissemination and transmission. This might take a week or so to heal.

I could be wrong but, and strongly advise that there is no substitute for clinical examination preferably by a dermatologist.

Warm regards,

Bill

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us